“Blood cancers after fingolimod treatment”

On the 5th of December, the “Barts and The London School of Medicine” posted an article on “Blood cancers after fingolimod treatment” on their active BartsMS blog. By a befriended neurologist I was recently pointed to a recently submitted case study, of a woman on fingolimod (Gilenya), who developed an Intracerebral Lymphoproliferative Disorder.
So even though extremely rare, and very diverse, it seems to happen that blood cancers occur after using the MS drug Gilenya. Keep in mind, however, that up to now eight such cases have been reported worldwide (seven published case reports + mine submitted), and approximately 132,000 patients have been prescribed fingolimod. Therefore the risk of developing any type of lymphoproliferative disease is extremely low. None of the reported cases specifically resembles mine though, no T-cell CNS lymphoproliferative disorders have been reported.

Leave a Reply